Q and A

Question

Should I be taking Atripla in the morning?

I am 15 weeks pregnant and recently started taking Atripla; my doctor recommended that I take it in the morning but the side effects are interfering with my work. Is it advisable to take it night or will the side effects subside with time?

I feel very drowsy and sleepy after taking them.

Answer

Hi there

Congratulation on your pregnancy – and thanks for sending your Q.

It is good that you contacted us because Atripla need to be taken before you go to bed. It should never be taken in the morning.

Please can you double-check that your medicine is Atripla as some other HIV meds ( ie that contain dolutegravir) need to be taken in the morning.

Atripla contains efavirenz. This causes mood changes that can be very disorientating in the day. It is much better that you are sleeping in the few hours after taking efavirenz.

Also, try not to eat for the hour or two before taking efavirenz. This is because fat will increase drug levels and might make side effects worse.

If you still have trouble when you take you meds at night, please ask your doctor about changing to use dolutegravir-based ART instead.

Please also let your doctor know what happened in case they didn’t realise what hey told you.

best wishes

Comment

Your email address will not be published.